Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 99, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2010, 6:27 PM CDT for Washington County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2010, 6:27 PM CDT (23:27 UTC)
- Expired
- May 25, 2010, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 89 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468
WUUS54 KTSA 252327
SVRTSA
ARC143-260000-
/O.NEW.KTSA.SV.W.0099.100525T2327Z-100526T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT TUE MAY 25 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 700 PM CDT
* AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF PRAIRIE GROVE...MOVING NORTHEAST AT 10 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FARMINGTON...GREENLAND...LINCOLN AND PRAIRIE GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3599 9412 3589 9444 3607 9451 3611 9445
3610 9440 3614 9439 3615 9437 3615 9434
3617 9434 3620 9429
TIME...MOT...LOC 2328Z 207DEG 10KT 3603 9436
$$1 follow-up statement
827
WWUS54 KTSA 252356
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT TUE MAY 25 2010
ARC143-260006-
/O.EXP.KTSA.SV.W.0099.000000T0000Z-100526T0000Z/
WASHINGTON AR-
656 PM CDT TUE MAY 25 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON COUNTY
EXPIRES AT 700 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
LAT...LON 3599 9412 3589 9444 3607 9451 3611 9445
3610 9440 3614 9439 3615 9437 3615 9434
3617 9434 3620 9429
TIME...MOT...LOC 2356Z 200DEG 10KT 3601 9439
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:33 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 25, 2:33 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 233 PM CDT TUE MAY 25 2010 .DISCUSSION... SCATTERED CONVECTION IS CURRENTLY ONGOING ACROSS NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA IN AN AREA OF GREATER THAN 2000 J/KG OF CAPE AND LITTLE CAP. SIMILAR CAPE VALUES...BUT A GREATER CAP EXIST ACROSS THE REMAINDER OF EASTERN OKLAHOMA...WHICH IS RESPONSIBLE FOR CURRENTLY SUPPRESSING CONVECTION IN THIS AREA. CURRENT ACTIVITY WILL DECREASE WITH THE LOSS OF DAYTIME HEATING BY MID EVENING. ADDITIONAL CONVECTION MAY DEVELOP ACROSS MAINLY EASTERN OKLAHOMA AFTER MIDNIGHT IN RESPONSE TO A RELATIVELY WEAK BUT APPARENT LOW LEVEL SPEED MAX NEAR THE I35 CORRIDOR. THE ATMOSPHERE TOMORROW IS PROGGED TO BE EVEN MORE UNSTABLE AND UNCAPPED THAN TODAY ACROSS A LARGER PORTION OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...AND AS A RESULT...THE AIRMASS THUNDERSTORMS WILL LIKELY BE MORE WIDESPREAD TOMORROW...ESPECIALLY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. STORM INTENSITY SHOULD CONTINUE TO BE MARGINALLY SEVERE...WITH WIND SHEAR LACKING. THURSDAY WILL BE A SIMILAR SITUATION. MODELS ARE CONSISTENT IN BRINGING A DRY HIGH PRESSURE SYSTEM INTO THE AREA FROM LATE FRIDAY INTO THE WEEKEND. AS THE HIGH MOVES IN...AFTERNOON THUNDERSTORM CHANCES WILL GRADUALLY BE SHUNTED TO THE SOUTHEAST...AND OUT OF THE FORECAST AREA BY THE WEEKEND. COOLER TEMPERATURES...ESPECIALLY AT NIGHT...WILL RESULT FOR SATURDAY AND SUNDAY. THE UPPER RIDGE BEGINS TO BREAK DOWN LATE IN THE WEEKEND AND INTO MEMORIAL DAY...WHICH WILL INCREASE THUNDERSTORM CHANCES ONCE AGAIN FOR THE EARLY TO MIDDLE PART OF NEXT WEEK. TEMP WISE IN THE EXTENDED...GFS AND ECMWF REMAIN IN FAIRLY GOOD AGREEMENT...SO IN GENERAL WENT WITH A BLEND OF THE TWO MODELS HIGH AND LOW TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 87 67 87 / 30 40 30 30 FSM 68 87 67 86 / 30 40 30 30 MLC 67 88 65 85 / 20 20 10 30 BVO 64 86 65 87 / 30 50 30 30 FYV 63 83 63 82 / 30 50 30 30 BYV 63 83 65 83 / 40 50 30 30 MKO 67 85 64 85 / 20 40 30 30 MIO 64 85 66 86 / 30 60 30 30 F10 66 87 65 84 / 20 30 20 30 HHW 67 87 67 87 / 10 20 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....22
Hazardous weather outlook, May 25, 5:12 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 512 PM CDT TUE MAY 25 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 512 PM CDT TUE MAY 25 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED LATE THIS AFTERNOON ACROSS NORTHWEST ARKANSAS...WITH MORE ISOLATED STORMS ACROSS FAR EASTERN OKLAHOMA. ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP FURTHER WEST INTO EASTERN OKLAHOMA THROUGH SUNSET AS NUMEROUS OUTFLOW BOUNDARIES DRIFT WEST INTO THE AREA. ANY THUNDERSTORM THAT DOES DEVELOP WILL MOVE SLOWLY PRODUCING LOCALLY HEAVY RAINFALL...AND GIVEN THE DEGREE OF INSTABILITY...ISOLATED SEVERE WEATHER IS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROGUH FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A WARM AND HUMID AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THE UPCOMING WEEKEND. THIS WILL SUPPORT INCREASINGLY UNSTABLE CONDITIONS DURING THE AFTERNOON...WITH SCATTERED THUNDERSTORMS POSSIBLE JUST ABOUT EVERY DAY. SOME DRIER AIR MAY WORK INTO THE AREA SATURDAY LIMITING THE CHANCE OF THUNDERSTORMS.,,BUT CHANCES WILL INCREASE AGAIN LATE IN THE WEEKEND. WHILE WEAK WINDS ALOFT WILL LIMIT THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER...ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE EACH DAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 25, 1:49 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
149 PM CDT TUE MAY 25 2010
ARZ029-251915-
SEBASTIAN AR-
149 PM CDT TUE MAY 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
SOUTHERN SEBASTIAN
AT 148 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HUNTINGTON...
MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...HARTFORD...HACKETT...GREENWOOD...HUNTINGTON...
MIDLAND...WASHBURN...BURNVILLE...EXCELSIOR...MANSFIELD AND JENNY
LIND.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3515 9402 3515 9414 3511 9415 3508 9426
3506 9424 3497 9424 3495 9442 3525 9442
3526 9408 3522 9408 3521 9405 3522 9403
TIME...MOT...LOC 1848Z 184DEG 16KT 3511 9428Special weather statement, May 25, 2:20 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
220 PM CDT TUE MAY 25 2010
ARZ001-252000-
BENTON AR-
220 PM CDT TUE MAY 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN BENTON
AT 220 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
MONTE NE...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ROGERS...LOWELL...PEA RIDGE AND
GARFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3624 9396 3623 9402 3623 9418 3649 9421
3648 9390
TIME...MOT...LOC 1920Z 181DEG 12KT 3633 9407Local storm report, May 25, 3:34 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
334 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 1 SW AVOCA 36.39N 94.08W
05/25/2010 M1.00 INCH BENTON AR BROADCAST MEDIA
&&
KAHSpecial weather statement, May 25, 4:17 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT TUE MAY 25 2010
ARZ020-252145-
FRANKLIN AR-
417 PM CDT TUE MAY 25 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
EASTERN FRANKLIN
AT 417 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF WIEDERKEHR VILLAGE...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OZARK...DENNING...ALTUS AND
WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3564 9369 3542 9370 3545 9384 3568 9386
3567 9368 3565 9368
TIME...MOT...LOC 2117Z 172DEG 14KT 3552 9371Local storm report, May 25, 4:30 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 7 NE OZARK 35.56N 93.74W
05/25/2010 E1.75 INCH FRANKLIN AR EMERGENCY MNGR
&&
PBSLocal storm report, May 25, 5:03 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 2 W WATALULA 35.57N 93.86W
05/25/2010 E1.00 INCH FRANKLIN AR TRAINED SPOTTER
&&
RJSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:50 PM CDT | Areal Flood Advisory | TSA | Madison, Washington | 85 min |
| May 25, 1:44 PM CDT | Special Weather Statement | TSA | Carroll | 31 min |
| May 25, 1:49 PM CDT | Special Weather Statement | TSA | Sebastian | 26 min |
| May 25, 2:20 PM CDT | Special Weather Statement | TSA | Benton | 40 min |
| May 25, 2:25 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 31 min |
| May 25, 4:17 PM CDT | Special Weather Statement | TSA | Franklin | 28 min |
| May 25, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 18 min |
| May 25, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 28 min |
| May 25, 5:57 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.